A generalized model for bacterial disinfection: Stochastic approach

Journal article


Authors/Editors


Research Areas

No matching items found.


Publication Details

Author list: Argoti A, Maghirang RG, Barrios AFG, Chou ST, Fan LT
Publisher: Elsevier
Publication year: 2016
Volume number: 114
Start page: 221
End page: 228
Number of pages: 8
ISSN: 1369-703X
Languages: English-Great Britain (EN-GB)


Abstract

This work proposes a novel, generalized model for bacterial disinfection formulated in light of a stochastic paradigm. The model's formulation is based on an intensity of transition that is proportional to the product of general power functions of the bacteria's number concentration and time; thus, the generalized stochastic model embodies the results obtained from our earlier models. The proposed model gives rise to linear and non-linear cases of the master equation whose solution can be obtained analytically as well as numerically via Monte Carlo simulation. Moreover, the generalized stochastic model has been validated with a specific instance of bacterial disinfection. The model's analytical and numerical results are in excellent accord among themselves as well as with those obtained from our earlier models; in addition, the model's results tend to describe the available experimental data reasonably well. (C) 2016 Elsevier B.V. All rights reserved.


Keywords

No matching items found.


Documents

No matching items found.

Last updated on 2019-23-08 at 11:15